advertisement
Question
Posted by: ANNA | 2007/03/23

contraception side effects

HI DOCTOR

I HAVE BEEN ON THE TWO MONTH INJECTION FOR +- 2 YEARS BUT IT MADE PROBLEMS WITH MY BREASTS. SO MY HOUSE GP PRESCRIBED MELODENE - ORAL CONTRACEPTION. I HAVE BEEN USING IT NOW FOR 3 MONTHS.
BUT THE PAST TWO WEEKS I HAVE BEEN HAVING TERRIBLE HEADACHES AND LEG CRAMPS. I READ ON THE PAMFLET ABOUT THE SIDE EFFECTS OF THIS PIL AND IT MENTIONED SOMETHING ABOUT TROMBOSIS (NOT SURE IF THIS IS SPELLED CORRECTLY) . I WOULDN'T WANT TROMBOSIS SO I STOPPED DRINKING IT FOR 3 DAYS NOW. NOW I HAVE A PERIOD AND I STILL HAVE LEG CRAMPS.
WHAT AM I TO DO?
GO BACK ON THE PIL OR TRY ANOTHER PIL?
AND WHAT ARE MY CHANCES OF FALLING PREGNANT AFTER MISSING 3 PILLS?
SHOULD I MAYBE FOLLOW THE 7 DAY RULE?

THNX

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Firstly, thrombosis present with continuous pain in the calf and it is tender when you press it.
If you are young, do not smoke and have no family history, it would be quite rare. This is, however, a rare complication of all the Pills, not just Melodene.
You would be unsafe after missing the pill for 3 days. Yes, follow the 7 day rule.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Suery | 2007/03/23

Hi. I experienced the same stuff on Melodene (and extra). I left it for Yasmin - even worse. So I decided to stop. Now only at month number 2 1/2 of being off the pill does the side effects stop. I read it can take up to 3 mnths for the pill to get out your system. I will now only try a new one. First get the old one out of your system before you try sth new.

Goodluck!

Reply to Suery

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement